Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 6, NWS Amarillo, TX

November 27, 20167 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Nov 27, 2016, 4:42 AM CST for 7 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 27, 2016, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2016, 4:42 AM CST (10:42 UTC)
In effect from
Nov 27, 2016, 10:00 AM CST
Expired
Nov 27, 2016, 6:00 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 101 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WWUS74 KAMA 271042
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
442 AM CST SUN NOV 27 2016

OKZ001>003-TXZ001>003-006-007-011-016-271845-
/O.NEW.KAMA.WI.Y.0006.161127T1600Z-161128T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-
OLDHAM-DEAF SMITH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...HARTLEY...
CHANNING...DUMAS...VEGA...HEREFORD
442 AM CST SUN NOV 27 2016

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* EVENT...SOUTHWEST WINDS INCREASING TO 30 TO 35 MPH WITH GUSTS UP
  TO 55 MPH ARE EXPECTED.

* TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
  CAUTION. IN ADDITION...LIGHTWEIGHT OBJECTS SUCH AS LAWN
  FURNITURE MAY BECOME AIRBORNE. TAKE ACTION TO SECURE THESE
  ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WARD
1 follow-up statement
465 
WWUS74 KAMA 271843
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1243 PM CST SUN NOV 27 2016

OKZ001>003-TXZ001>003-006-007-011-016-280000-
/O.CON.KAMA.WI.Y.0006.000000T0000Z-161128T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-
OLDHAM-DEAF SMITH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...HARTLEY...
CHANNING...DUMAS...VEGA...HEREFORD
1243 PM CST SUN NOV 27 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...SOUTHWEST WINDS AT 30 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN 
  ADDITION...LIGHTWEIGHT OBJECTS SUCH AS LAWN FURNITURE MAY 
  BECOME AIRBORNE. TAKE ACTION TO SECURE THESE ITEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 26, 10:30 PM CST, 6 hours 12 minutes earlier.

Area forecast discussion, Nov 26, 10:30 PM CST, 6 hours 12 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1030 PM CST Sat Nov 26 2016

.AVIATION...
For the 06z TAFs...No significant changes from forecast of 6 hours
ago.  Have called for areas of blowing dust at all terminals on
Sunday following passage of dryline, which will also eradicate MVFR
or IFR stratus ceilings.  Have also forecast winds of 40 kt or
higher at all terminals, including KAMA, where Airport Weather
Warning will be in effect between 16z Sunday and 00z Monday.

Cockrell

&&

.PREV DISCUSSION... /Issued 713 PM CST Sat Nov 26 2016/

UPDATE...
Have updated near-term graphical forecasts slightly, generally
slowing the rate of cooling tonight and raising first period
temperatures a bit.  Low-level moist south-southwest flow and
extensive cloud cover warrant these adjustments.  No other changes
at this time.  Updated text products will be issued shortly.

Cockrell

PREV DISCUSSION... /Issued 549 PM CST Sat Nov 26 2016/

AVIATION...
For the 00z TAFS...Cirrus overcast expected to prevail this evening
and into the night as mid-level southwest flow continues to tap Pacific
moisture.  South-southwest surface winds around 15 kt expected this
evening.  Lower levels expected to saturate, with MVFR ceilings
developing after midnight.  The passage of the dryline will cause
rapid clearing between 15z and 18z Sunday.  By around 15z Sunday,
strong southwest winds expected to mix to the surface, with gusts
increasing into the 35 to 45 kt range by 21z.  An Airport Weather
Warning will likely be needed Sunday for gusts at or above 40 kt at
Amarillo area airports.

Cockrell

PREV DISCUSSION... /Issued 404 PM CST Sat Nov 26 2016/

DISCUSSION...
An upper level trough that has dug down from the Pacific Northwest
will bring cooler air tomorrow evening and into Monday. Shallow low
level moisture will increase enough for the possibility of drizzle
Sunday morning, this is supported by low level profiles on model
soundings. Southwest flow ahead of the system will draw up moisture
from the Baja area. This moisture looks to be elevated, and with the
cold front working towards the area, there could be some forcing and
instability to generate some early day showers and or thunderstorms.

Dry air intrusion, strong surface pressure gradients, strong mid and
low level jet will make for good wind mixing potential Sunday
afternoon. Right now winds are forecast to be sustained 20-30 mph
with gusts to 40 mph across southern areas with 30-40 mph winds
gusting to the 50 mph for the northern areas. (See Fire Weather
Discussion) Will defer to the midnight shift for any non
precipitation highlights that may be needed, as confidence in the
wind speeds are still in question.

As the low associated with the trough lifts to the central plain and
up into the Dakotas, it will become a broad longwave trough, and
colder air will continue to spill down across the Rockies on Monday
and Tuesday. This will result in freezing temperatures for the OK
Panhandle and in the mid to upper 30s for the TX Panhandle on Monday
night. Afternoon highs on Tuesday are only expected to be in the mid
40s NW to the mid 50s SE. Along this northwest flow Monday night
there looks to be a shortwave that may become a brief cutoff low over
the Albuquerque area. Models have been struggling with this system for
days. This system has been in question as to whether or not it could
provide snow to the area, and just how much. As for now have
reduced pops to a dry forecast.

As Tuesdays shortwave trough axis exits to the east by Wednesday
morning, a more zonal, but still cool flow will be in place. Overall,
the temperatures look to be nearly carbon copies of each other
Wednesday and Thursday, with highs in the mid 40s north to mid 50s
south.

Thursday night into next weekend...This will be the system to watch.
While uncertainty is still high, the confidence that some sort of
reasonably cold air mass that could limit our highs to the 30s and
lower 40s across the CWA on Saturday is starting to increase. As the
longwave trough pulls to the northeast over the Great Lakes and then
to northeast Canada, another open trough is forecast to move down the
Rockies and impact the area late Friday night into Saturday. The
trough then becomes a cut-off low from the previously mentioned zonal
flow. Right now the biggest issue is that models can't decide is where
to position this low. Models have been back and forth between over
the four corners, to the Baja Peninsula, to the Tuscon area. These
positions are crucial to if we see any moisture and if the cold air
remains in place for snow (possibly significant) to form or if we
just see rain or a rain/snow mix. Will note that the previous GFS and
Euro were decently in line to provide snow to the Panhandles for
Saturday, but still a lot of time for models to change their minds.

Weber

FIRE WEATHER...A dry cold front will push through the area Sunday
afternoon. There is the possibility of some precipitation ahead of
this front, which could limit the elevated to critical status of the
fuels during the afternoon frontal passage. However, if precipitation
is limited to nil then expect that winds in the 30-35mph range with
gust around 50mph combined with relative humidity values in the teens
to lower 20s will promote elevated to critical fire weather
conditions Sunday afternoon.

Weber

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

3/14
Hazardous weather outlook, Nov 26, 7:33 PM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
733 PM CST SAT NOV 26 2016

OKZ001>003-TXZ001>020-271200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
733 PM CST SAT NOV 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG SOUTHWEST WINDS ON SUNDAY AFTERNOON MAY REQUIRE A WIND
ADVISORY TO BE ISSUED...MAINLY OVER THE OKLAHOMA PANHANDLE AND THE
NORTHERN TEXAS PANHANDLE. THESE WINDS ALONG WITH LOW RELATIVE
HUMIDITY VALUES WILL LEAD TO THE DEVELOPMENT OF ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE
SUNDAY...WITH THE BEST CHANCES ACROSS THE EASTERN PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD STAY ALERT FOR
POSSIBLE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ON
SUNDAY AFTERNOON ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN HALF
OF THE TEXAS PANHANDLE.

COCKRELL

Nearby

Wind Advisories in Texas, 2016Wind Advisories in Oklahoma, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.